It’s been 10 days on the 24 hour pen injections and all my numbers do is flip flop back and forth. My fasting blood sugar was 99 and during the day it was low and now I am up again. I will take my oral med’s with dinner and then the shot before bed. I am sluggish and very exhausted (oh and emotional). This is getting old…fast. Any suggestions are appreciated…
can you give a bit more info? There are a lot of things that could be going on and it’s really difficult to give some advice with so little information. Do you only use long acting insulin? What were your numbers when you went low and then up? Is your blood sugar better since you started on the insulin? What was it before?
I take Glimepiride 2x in the morning, my number was 128 this a.m. (fasting blood sugar), Ive been following a great low carb/100% whole grain, diet, I drink only water and coffee w/lowfat milk, usually right after I eat I take 2000mg of MetFormin. Sometimes I fall asleep and wake up in the middle of the night to take the insulin…which is at 31 units now. Yes it is the long acting insulin called LANTUS. It looks like a pen. Before my blood sugar was 495 or high 300’s and we havent been able to keep it regulated with oral med’s. It was just 10day’s ago that I went to my doctor and was given a crash course on insulin and a few dvd’s, rx for Lantus and here I am. Yes, my sugar is much lower than it was. I guess I am wondering how long before I get regulated? I am new to insulin…
Also it’s right after I eat dinner that I take the 2000mg of MetFormin.
It might take some time to get the right doses of insulin. It’s good that you are measuring your blood sugar a lot. If you keep a log, then that will help the doctor decide which doses need to change. It is a pain to figure this out, but I think that things will get better when you get the right dose!
When will you see the doctor again?